MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL LRG; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL LRG; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 4566
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Muscle Weakness/Atrophy (1967)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after approximately 7 months of a bursal tear repair with regeneten, a revision surgery was performed due to patient report of weakness in shoulder and some sort of feeling of mechanical grinding.Some lose bodies were removed from the patient and sent for culture/examination.No pldla staples were visible.A bone anchor was identified lateral to the footprint and appeared to be flush with the humerus.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Based on the information provided, the root cause of the patient symptoms was reportedly due to the ¿loose bodies¿ identified during the revision.However, the root cause of the ¿loose bodies¿ cannot be definitively concluded as the lab analysis of the foreign bodies was not provided for review.It was communicated that ¿the cuff portion that was repaired appeared to be healed¿ under the regeneten therefore its concluded that the product performed as designed and cannot conclude a relationship to the ¿loose bodies¿ and the regeneten product.Since no further harm is anticipated, no further clinical/medical assessment can be rendered at this time.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BIOINDUCTIVE IMPLANT W/ARTH DEL LRG
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14399314
Report Number3003604053-2022-00019
Device Sequence Number5513446
Product Code GAT
UDI-Device Identifier00885556735664
UDI-Public00885556735664
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K092508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2024
Device Model Number4566
Device Catalogue Number4566
Device Lot Number2072454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown